Arabian Journal of Mathematics

, Volume 8, Issue 1, pp 15–41 | Cite as

The effect of the heat conduction of types I and III on the decay rate of the Bresse system via the longitudinal displacement

  • Aissa GuesmiaEmail author
Open Access


In this paper, we consider the thermoelastic Bresse system in one-dimensional bounded interval under mixed homogeneous Dirichlet–Neumann boundary conditions and two different kinds of dissipation working only on the longitudinal displacement and given by heat conduction of types I and III. We prove that the exponential stability of the two systems is equivalent to the equality of the three speeds of the wave propagations. Moreover, when at least two speeds of the wave propagations are different, we show the polynomial stability for each system with a decay rate depending on the smoothness of the initial data. The results of this paper complete the ones of Afilal et al. [On the uniform stability for a linear thermoelastic Bresse system with second sound (submitted), 2018], where the dissipation is given by a linear frictional damping or by the heat conduction of second sound. The proof of our results is based on the semigroup theory and a combination of the energy method and the frequency domain approach.

Mathematics Subject Classification

35B40 35L45 74H40 93D20 93D15 



  1. 1.
    Afilal, M.; Guesmia,A.; Soufyane, A.: On the uniform stability for a linear thermoelastic Bresse system with second sound (2018) (submitted)Google Scholar
  2. 2.
    Bresse, J.A.C.: Cours de Mécanique Appliquée. Mallet Bachelier, Paris (1859)zbMATHGoogle Scholar
  3. 3.
    Chandrasekharaiah, D.: Hyberpolic thermoelasticity: a review of recent literature. Appl. Mech. Rev. 51, 705–729 (1998)CrossRefGoogle Scholar
  4. 4.
    Dell’Oro, F.: Asymptotic stability of thermoelastic systems of Bresse type. J. Differ. Equations 258, 3902–3927 (2015)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Fatori, L.H.; Rivera, J.M.: Rates of decay to weak thermoelastic Bresse system. IMA J. Appl. Math. 75, 881–904 (2010)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Green, A.; Naghdi, P.: A re-examination of the basic postulates of thermomechanics. Proc. R. Soc. Lond. A 432, 171–194 (1991)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Green, A.; Naghdi, P.: On undamped heat waves in an elastic solid. J. Therm. Stresses 15, 253–264 (1992)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Huang, F.L.: Characteristic condition for exponential stability of linear dynamical systems in Hilbert spaces. Ann. Differ. Equations 1, 43–56 (1985)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Keddi, A.; Apalara, T.; Messaoudi, S.: Exponential and polynomial decay in a thermoelastic-Bresse system with second sound. Appl. Math. Optim. (to appear)
  10. 10.
    Lagnese, J.E.; Leugering, G.; Schmidt, J.P.: Modelling of dynamic networks of thin thermoelastic beams. Math. Methods Appl. Sci. 16, 327–358 (1993)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Lagnese, J.E.; Leugering, G.; Schmidt, E.J.P.G.: Modelling analysis and control of dynamic elastic multi-link structures. Systems & Control: Foundations & Applications. Birkhäuser Basel, Boston, MA (1994). CrossRefzbMATHGoogle Scholar
  12. 12.
    Liu, Z.; Rao, B.: Characterization of polymomial decay rate for the solution of linear evolution equation. Z. Angew. Math. Phys. 56, 630–644 (2005)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Liu, Z.; Rao, B.: Energy decay rate of the thermoelastic Bresse system. Z. Angew. Math. Phys. 60, 54–69 (2009)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Liu, Z.; Zheng, S.: Semigroups Associated with Dissipative Systems, 398 Research Notes in Mathematics. Chapman and Hall/CRC, London (1999)Google Scholar
  15. 15.
    Najdi, N.; Wehbe, A.: Weakly locally thermal stabilization of Bresse systems. Electron. J. Differ. Equations 2014, 1–19 (2014)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Pazy, A.: Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer, New York (1983)CrossRefGoogle Scholar
  17. 17.
    Pruss, J.: On the spectrum of \(C_0\) semigroups. Trans. Am. Math. Soc. 284, 847–857 (1984)CrossRefGoogle Scholar

Copyright information

© The Author(s) 2018

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (, which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Institut Elie Cartan de LorraineUMR 7502, Université de LorraineMetz Cedex 03France
  2. 2.Department of Mathematics and StatisticsKing Fahd University of Petroleum and MineralsDhahranSaudi Arabia

Personalised recommendations